Alert archive / Idaho / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Jul 12, 2019, 6:40 PM MDT for Camas County, Idaho. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2019, 6:40 PM MDT (00:40 UTC)
- Expired
- Jul 12, 2019, 10:45 PM MDT
- In force
- 4 hr
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Camas County, ID
The radar
The Boise radar (KCBX), 114 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 3239 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
340 WGUS55 KBOI 130040 FFWBOI IDC025-130445- /O.NEW.KBOI.FF.W.0002.190713T0040Z-190713T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Boise ID 640 PM MDT Fri Jul 12 2019 The National Weather Service in Boise has issued a * Flash Flood Warning for... Southwestern Camas County in southwestern Idaho... * Until 1045 PM MDT. * At 639 PM MDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to three inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... low lying areas of the Camas Prairie toward the Mormon Reservoir southwest of Fairfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4336 11472 4321 11471 4321 11505 4334 11506 $$ KA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 2:46 PM MDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 12, 2:46 PM MDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Boise ID 246 PM MDT Fri Jul 12 2019 .SHORT TERM...Tonight through Monday...Isolated to scattered showers and thunderstorms anticipated through the evening hours tonight, especially across southwestern Idaho. Clearing conditions favored overnight, with southwest flow remaining present. Another weak surge of moisture is anticipated for Saturday, with showers and thunderstorms anticipated across Baker County in Oregon and into the West Central Mountains of Idaho. While those areas currently appear favored, additional opportunity for shower activity remains for the rest of the area. A weak cold front will move through the area for Sunday, producing cooling temperatures and a tightened pressure gradient to bump up wind. Monday will continue to cool, with temperatures dropping to near seasonal levels, with a few showers over the West Central Mountains. Any thunderstorm development may result in periods of gusty wind. .LONG TERM...Monday night through Friday...Clear skies and near normal temperatures will dominate the extended forecast as the area stays in the dry southwesterly flow aloft. A slight cool down by the end of the week with temperatures expected to be close to 5 degrees below normal. && .AVIATION...VFR. Isolated showers and thunderstorms will develop along the Nevada border this afternoon and head north through the evening. A slight chance they will make it into valley locations near KEUL and KBOI. Surface winds, west-northwest 5-10kts with gusts in the afternoon 15-25kts outside of thunderstorms and 30-40kts within. Winds aloft to 10k feet MSL, southwest 15-20kts. Weekend outlook...Afternoon showers and thunderstorms expected through the higher elevations of SE Idaho through Sunday. Mostly clear skies outside of these areas. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...KB LONG TERM....JC AVIATION.....JC
In the hours before
Special weather statement, Jul 12, 2:38 PM MDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Boise ID
238 PM MDT Fri Jul 12 2019
IDZ015-030-122100-
Southern Twin Falls County ID-Southwest Highlands ID-
238 PM MDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TWIN FALLS AND
SOUTHEASTERN OWYHEE COUNTIES UNTIL 300 PM MDT...
At 237 PM MDT, Doppler radar was tracking a strong thunderstorm near
China Mountain, or 15 miles west of Jackpot, moving northeast at 20
mph.
Pea size hail and wind gusts up to 40 mph will be possible with this
storm.
This strong thunderstorm will be near...
China Mountain around 250 PM MDT.
Norton Bay, Cedar Creek Reservoir and Salmon Falls Reservoir
around 300 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4206 11512 4233 11508 4204 11451 4199 11469
4200 11505
TIME...MOT...LOC 2037Z 229DEG 19KT 4205 11496
KBSpecial weather statement, Jul 12, 3:00 PM MDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Boise ID
300 PM MDT Fri Jul 12 2019
IDZ014>016-030-122145-
Southern Twin Falls County ID-Upper Treasure Valley ID-
Western Magic Valley ID-Southwest Highlands ID-
300 PM MDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TWIN FALLS AND
SOUTHEASTERN OWYHEE COUNTIES UNTIL 345 PM MDT...
At 259 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Sevy Falls to Juniper Butte to
near China Mountain. Movement was north at 25 mph.
Half inch hail and wind gusts up to 45 mph will be possible with
these storms.
Strong thunderstorms will be near...
Juniper Butte and Salls Crossing around 300 PM MDT.
Bruneau River Launch Site, Black Butte and Norton Bay around 310
PM MDT.
Cedar Creek Reservoir, Coonskin Butte, Monument Butte and Juniper
Ranch around 320 PM MDT.
Rogerson, Horse Butte, Clover Creek Crossing and Blackstone
Reservoir around 330 PM MDT.
Lookout Butte, Roseworth, Twin Butte and Crows Nest Butte around
340 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4262 11602 4268 11510 4226 11434 4202 11487
4220 11526 4219 11575
TIME...MOT...LOC 2059Z 193DEG 23KT 4224 11565 4225 11525 4210 11494
KBSpecial weather statement, Jul 12, 4:43 PM MDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Boise ID
443 PM MDT Fri Jul 12 2019
IDZ015-122330-
Southwest Highlands ID-
443 PM MDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OWYHEE COUNTY UNTIL 530
PM MDT...
At 442 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Gedney Butte, or 40 miles north of Owyhee, moving
northeast at 25 mph.
Half inch hail and wind gusts up to 40 mph will be possible with this
storm.
This strong thunderstorm will be near...
Big Horse Basin Gap around 510 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4250 11620 4277 11605 4274 11598 4267 11567
4241 11599
TIME...MOT...LOC 2242Z 211DEG 21KT 4252 11604
ALSpecial weather statement, Jul 12, 5:18 PM MDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Boise ID
518 PM MDT Fri Jul 12 2019
IDZ014-130000-
Upper Treasure Valley ID-
518 PM MDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ELMORE AND EAST
CENTRAL OWYHEE COUNTIES UNTIL 600 PM MDT...
At 517 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pot Hole Butte, or 14 miles southwest of Glenns Ferry, moving
northeast at 20 mph.
Nickel size hail and wind gusts up to 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Hammett and Deadman Flat around 550 PM MDT.
Glenns Ferry around 600 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4264 11553 4266 11562 4273 11578 4304 11550
4284 11510 4263 11552
TIME...MOT...LOC 2317Z 215DEG 15KT 4279 11550
ALSpecial weather statement, Jul 12, 6:04 PM MDT, 36 minutes before
Special Weather Statement National Weather Service Boise ID 604 PM MDT Fri Jul 12 2019 IDZ016-028-130045- Western Magic Valley ID-Camas Prairie ID- 604 PM MDT Fri Jul 12 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CAMAS AND NORTH CENTRAL GOODING COUNTIES UNTIL 645 PM MDT... At 604 PM MDT, Doppler radar was tracking a strong thunderstorm near Davis Mountain, or 7 miles southwest of Fairfield. This storm was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Fairfield, Mormon Reservoir and Soldier around 640 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. When safe to do so, please relay storm reports to the National Weather Service in Boise via local law enforcement, or National Weather Service Boise Facebook and Twitter accounts. && LAT...LON 4317 11503 4335 11507 4341 11476 4319 11473 TIME...MOT...LOC 0004Z 265DEG 2KT 4328 11492 KA
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:04 PM MDT | Special Weather Statement | BOI | Camas | 41 min |
| Jul 12, 9:20 PM MDT | Severe Thunderstorm Warning | BOI | Canyon, Owyhee | 40 min |
| Jul 13, 8:17 AM MDT | Red Flag Warning | BOI | Elmore, Gooding, Jerome, Lincoln, Owyhee, Twin Falls | 14 hr |
| Jul 13, 4:03 PM MDT | Special Weather Statement | BOI | Owyhee | 42 min |
| Jul 13, 5:11 PM MDT | Special Weather Statement | BOI | Gooding | 49 min |
Nearby
Flash Flood Warnings in Idaho, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.